# SDR 96ZZZX261

- Difficulty date: December 15, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N886JH
- Make and model: Piper PA-32R-301
- Aircraft serial: 32R8213006
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Casting
- Part number: 3431
- Condition: Creep
- Location: Altimeter
- Component: Unitedinst, 5934PD1
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN THIS INSTRUMENT WAS BENCH CHECKED, IT HAD STICK AND JUMP FRICTION OF 100 FEET TO 200 FEET.  THE BACK OF THE DISC POINTER HAD A CIRCULAR SCRATCH ON THE BACK SIDE WHERE SCREWS HAD BEEN HITTING IT.  ADDITIONALLY, ONE OF THE END-SHAKES ON ONE OF THE CRITICAL MECHANISM SHAFTS MEASURED .0005 INCH.  THE SPECS IN THE OVERHAUL MANUAL CALLS OUT .002 INCH MINIMUM.  THE MFG OF UNITED INST ALTIMETERS HAD INDICATED THAT AN END-SHAKE OF .0004 INCH OR LESS WILL CAUSE ALTIMETER TO HANG UP IN A NORMAL COLD TEST.  NOTE:  THIS WAS A FACTORY SEALED ALTIMETER.
